Is anyone on Mirapex and Wellbutrin...

Discussion in 'Fibromyalgia Main Forum' started by Treca, May 10, 2006.

  1. Treca

    Treca New Member

    If so how has it worked for you and what have been your side effects?

    I tried to do a search on this topic and came back with nothing.


    Anything you can tell me would be greatly appreciated.

    My doc and I are going through a trial and error time right now with the new meds that are out to help control Fibro pain and sleep problems.

    Thanks!
    Treca
  2. nonnie1967

    nonnie1967 New Member

    I've been on Mirapex just a few weeks now. My doc started me at the lowest possible dose - 0.125 mg 3x/day. So far I've noticed some sleepiness after I take it, although my energy has also improved quite a bit. In fact, the first week or so I tended to overdo because I felt more energetic than usual. :)

    I haven't noticed any difference in pain levels yet, though. Hopefully at higher dosages? ;-)
  3. Jeanne-in-Canada

    Jeanne-in-Canada New Member

    I'm still on a low dose of Wellbutrin, and still weaning off. I gave Mirapex a whirl after hearing some rave reports on possible remissions for FM, but it didn't do anything for me, either positive or negative.

    I was just thinking about it last night though. Both Wellbutrin and Mirapex affect the neurotransmitter dopamine, so it occurred to me that being on Wellbutrin already could be why I saw no benefit. I was wondering if I would have a benefit now, since i"m trying to wean off Wellbutrin and have had to do it so darn slow becasue of severe fatigue every time I lessen the dose. Now that i'm almost less than half the dose (a yr later) I'm thinking my pain levels are much higher for mths and the Wellbutrin lowering is probably why. I didn't think Wellbutrin did anything for pain, just energy and depression for me, but it seems like it was doing more than I thought. So that's where the Mirapex might actually help this time.


    Jeanne
  4. srh

    srh New Member

    I have been on Mirapex for over 5 years. Started it for RLS. I haven't noticed any side effects at all. Maybe weight loss when I first started. I lost weight, but I'm not sure what caused it. I was also walking a lot at the time to help my legs.

    I have started taking an increased dose now for about a month and haven't noticed anything for side effects.

    Mirapex is supposed to help the pain of FM in increased doses, so that's why I talked them into more.

    I'm feeling better than I was, but have also started Cymbalta and went back to get my gold shots. I also have RA.

    May the road rise up to meet you all.
    Hugs.
  5. Treca

    Treca New Member

    because of the dopamine factor. I just didn't know if being on both would cancel each other out.

    Glad to hear there are no really serious side effects with everyone that have replied so far. It gives some hope in that aspect.

    I know that everyone is different so I may react differently on it.

    Thanks :)
    [This Message was Edited on 05/11/2006]
  6. Treca

    Treca New Member

    I wonder what that would do to your body?

    Anyone out there taking the dose that is recommended for helping with fibro pain?
  7. Tibbiecow

    Tibbiecow New Member

    I started on Dr. Dryland's mirapex protocol about 6 weeks ago. (BTW, he has the Fibromyalgia Cure...this really turned me off in a big way but I did buy the book and have been trying the protocol, because my own VERY GOOD doctor said that mirapex is very helpful for a percentage of his fibro patients.)

    Dryland's protocol, and I am reading form his book, starts with 0.125mg of Mirapex at bedtime, increasing by .0125 mg each week as tolerated. When the patient reaches .375 mg, he switches to the .5 mg tabs and increases by .25 mg per week, with the goal of 4.5mg per night.

    My hair is coming out-bummer- but I'm not bald yet. I do have more energy, which is good, as well as good sleep. I stopped at 1 mg and have gone backwards because of 'frequency' as the nurse put it-in the bathroom.

    I'll likely try Prilosec to try to stem the flow.

    I was taking Wellbutrin for a while but it interfered with sleep, although it did give me energy.

    In terms of pain, the mirapex has done something a little odd: my pain threshold is higher (good!) but I have more pain (bad). The two seem to balance each other out, so no net increase in overall pain. Unless I have a migraine, in which case it goes through the roof, with things like my legs hurting terribly- which never happened with my migraines before.

    Tibbie
    [This Message was Edited on 05/11/2006]
  8. pam119

    pam119 New Member

    I am on Wellbutrin and it seems to give me more energy, but as far as aches and pains, not yet, but I have only been on it for 1 month. I work full time and go to evening classes twice a week, so the energy is needed. I was prescribed it through my regular doctor, but it was for depression and low energy, which I told the doctor I had, but I am not really sure if I have FM, all I know is all my life (even with exercise) I have been tired.
  9. SandraJean

    SandraJean New Member

    Hi,

    I was put on Mirapex about 3 weeks ago for RLS and I have found that it does help me at night when Isleep. I haven't noticed any side effects from it. I'm on .25 mgs.

    Sandy
  10. srh

    srh New Member

    I am on the 8 mg of Mirapex. I take them throughout the day.

    I have not noticed anything for side effects except not being constipated. Which is a life saver for me. First time in about 30 years!!

    I don't know for sure which treatment is making me feel better since I started 3 different about the same time!!

    Good Luck.

    Hugs...May the sun shine upon your face. and your pain.
  11. millennia

    millennia New Member

    Someone mentioned mirapex and that their hair was falling out. Is that a side effect? I've been taking it for a few months now and I've lost so much hair, I just thought it was stress. And today I woke up and my body is all shaky. It is the only thing I take. I wonder if its related.
  12. romanshopper

    romanshopper New Member

    I am on Mirapex too. I wish it were not so expensive. It does help some, no hair falling out, but it makes my brain just burn sometimes at night. I have very vivid dreams and I wake up rather tired sometimes.
  13. millennia

    millennia New Member

    It has been making me so tired that I can't function. I'm thinking of going off it. It helps with the pain, but if I can't do what I need to do anyway, I'm not sure what good it is!